16 Apr 2012
Yes one could overdose on Paxil, if a person overdoses, the symptoms can vary. Paxil overdose symptoms include: Nausea and vomiting; Shakiness (tremor); Rapid heart rate (tachycardia) or slow heart rate (bradycardia); Confusion; Dizziness; Seizures; Irregular heart rhythm (arrhythmia); High blood pressure (hypertension) or low blood pressure (hypotension); Aggressiveness; Fainting; Muscle pain or muscle stiffness; Liver problems, ncluding hepatitis; Kidney failure; Coma; Loss of life.
The treatment for a Paxil overdose will vary. If the overdose was recent, the doc may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Paxil overdose may include: Fluids through an intravenous line (IV); Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures; Close monitoring of the heart and lungs; A breathing tube to help with breathing; Other treatments based on complications that occur.
Please seek medical attention immediately if you believe that you may have overdosed on Paxil.
Take care, best wishes!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... awakens, disoriented and agitated. Should she be given more flumazenil? Will her level of consciousness decrease? Or is it possible she didnt ...
1 answer • 12 Nov 2009
I am in the process of slowly reducing Paxil and I'm down to 5mg a day from 20mg. Began taking Celexa 10 days ago as I'm coming off the ...
1 answer • 2 Nov 2010
I am taking Paxil daily, sometimes it's a little pink pill and sometimes a little blue pill, same dosage though, depending on the supplier. I ...
1 answer • 8 Apr 2013
How and what are the effects of overdose of this med?
1 answer • 22 Nov 2014